Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 10, NWS Kansas City, MO

July 9, 1999Cass County, Jackson County, Missouri; Johnson County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jul 9, 1999, 3:40 PM CDT for Cass County, Jackson County, Missouri; Johnson County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 1999, 3:40 PM CDT (20:40 UTC)
Expired
Jul 9, 1999, 6:00 PM CDT
In force
2 hr
Issued by
NWS Kansas City, MO
Area
Whole counties

Counties Johnson County, KS, Cass County, MO, Jackson County, MO

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 1999-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 1999-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:19 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 9, 3:19 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
319 PM CDT FRI JUL 9 1999

CD FNT MAKING STEADY SWRD PROGRESS FM NRN PLNS THIS AM. 0700 UTC MTR
DATA SUGGESTS FNT LIES ALG BFF TO SPW LN WHILE 88-D RETURNS SHW
PCPN/CNVTN LOCATED IN ADVANCE OF CD FNT CURRENTLY PUNCHING INTO NW
MO. MODEL GRIDDED DATA SUGGESTS STG GRADIENT OF H8-H7 FRONTOGENETIC
FORCING MVG THRU NRN HALF OF CWA IN 1200-1800 UTC TIME FRAME AND BET
1800-0000 UTC ACR SRN HALF OF FCST AREA. ETA FCST OF THIS LIFT APPRS
TO BE IN LINE WITH CRNT MVMNT AND LOCATION OF PCPN OVR ERN NE/IA.
WILL GO WITH CATEGORICAL POPS ACR NRN CWA MAINLY THIS AM AND NOT
SURE WHETHER TO STAY WITH CHC POPS OR UP TO LIKELY FOR SRN ZNS. LAST
NITES UPR AIR ANLYS AND MODEL FCST OF JET STREAKS AT H5/H3 HINT THAT
PSBL INDIRECT CIRCULATION IN RIGHT EXIT RGN ENHANCING HEAVIER RAINFALL
TO N OF FCST AREA THIS AM. WILL PROBABLY MENTION PSBL +RA FOR N THIS
AM BUT WILL LEAVE OUT OF SRN HALF AS CD FNT OUTRUNS UPR SUPPORT.

DO NOT PLAN ON TWEEKING TEMPS MUCH THRU FCST PRD. CRNT FCST TEMPS
PRETTY MUCH IN LN WITH FWC GUIDANCE. CAN VISION XTND FCST TEMPS A
BIT COOLER FOR SUN BUT WILL NOT CHG ATTM.

NOT A LOT OF TIME AVBL THIS AM FOR DISCUSSION. WITH TEMPORARY
OPERATIONS SET UP AT CRH NEED TO GET BUSY ON XMITTING ZNS AND
FIGURING OUT A WAY TO XMIT QPS FCST. FOR BASIN AVERAGE FCST...PRETTY
MUCH AGREE WITH 6 HR QPF ISSUED AT 0600 UTC BY NCEP WITH BASIN
AVWERAGE BET QUARTER AND HALF INCH.

EAX...NONE

BODNER

In the hours before

Special weather statement, Jul 9, 1:06 PM CDT, 2 hours 34 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043
>046-053-054-101100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI JUL 10 1999

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH EARLY TONIGHT...

FORECAST: SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN
AREAL COVERAGE ACROSS THE AREA THIS AFTERNOON BEFORE ENDING FROM THE
NORTH TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...LOCALLY
HEAVY RAINFALL AMOUNTS FROM ONE TO TWO INCHES MAY FALL GENERALLY
SOUTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE TO MACON.

DISCUSSION: A SLOW MOVING COLD FRONT IN NORTHWEST MISSOURI AND A
SERIES OF UPPER LEVEL STORM SYSTEMS WILL CONTINUE TO TRIGGER PERIODS
OF SHOWERS AND THUNDERSTORMS. ALTHOUGH WEAK ATMOSPHERIC WINDS AND
WEAK INSTABILITY SHOULD PRECLUDE THE DEVELOPMENT OF SEVERE
THUNDERSTORMS...ABUNDANT TROPICAL MOISTURE WAS PRESENT WHICH MAY
LEAD TO THE DEVELOPMENT OF LOCALLY HEAVY RAINFALL.

DB
Special weather statement, Jul 9, 2:45 PM CDT, 55 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043
>046-053-054-101100-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 PM CDT FRI JUL 9 1999

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH EARLY TONIGHT...

FORECAST: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
AREAL COVERAGE ACROSS THE AREA THIS AFTERNOON BEFORE ENDING FROM
NORTH TO SOUTH TONIGHT.  ALTHOUGH NO SEVERE WEATHER IS
EXPECTED...SOME STORMS MAY PRODUCE HAIL UP TO A HALF INCH IN
DIAMETER....ALONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL
AMOUNTS FROM ONE TO TWO INCHES.  THESE THREATS ARE EXPECTED TO REMAIN
CONFINED TO LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER.

DISCUSSION: A SLOW MOVING COLD FRONT IN NORTHWEST MISSOURI AND A
SERIES OF UPPER LEVEL STORM SYSTEMS WILL CONTINUE TO TRIGGER PERIODS
OF SHOWERS AND THUNDERSTORMS. ALTHOUGH WEAK ATMOSPHERIC WINDS AND
WEAK INSTABILITY SHOULD PRECLUDE THE DEVELOPMENT OF SEVERE
THUNDERSTORMS...ABUNDANT TROPICAL MOISTURE IS PRESENT WHICH MAY
LEAD TO THE DEVELOPMENT OF LOCALLY HEAVY RAINFALL.

HUDSON

Nearby

Flash Flood Warnings in Missouri, 1999Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.